Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 20, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at May 25, 2007, 4:55 PM CDT for Cameron County, Texas. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2007, 4:55 PM CDT (21:55 UTC)
- Expired
- May 25, 2007, 6:30 PM CDT
- In force
- 95 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 27 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 9.9 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1468 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 252156 FFWBRO TXC061-252330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 455 PM CDT FRI MAY 25 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN CAMERON COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITIES OF...SAN BENITO...PORT ISABEL... BROWNSVILLE... * UNTIL 630 PM CDT * AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DO NOT DROWN. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BROWNSVILLE. LAT...LON 2587 9773 2586 9718 2614 9719 2615 9773 $$ GBOGORAD
1 follow-up statement
000 WGUS74 KBRO 252232 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 530 PM CDT FRI MAY 25 2007 TXC061-252300- CAMERON TX- 530 PM CDT FRI MAY 25 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN CAMERON COUNTY... THE VERY HEAVY RAINFALL HAS MOVED SOUTH OF THE RIO GRANDE RIVER WITH NO ADDITIONAL FLOODING THREAT ANTICIPATED. MODERATE RAINFALL WITH AMOUNTS OF ONE HALF TO ONE INCH OF RAIN IS EXPECTED OVER THE BROWNSVILLE VICINITY THROUGH 7 PM. MINOR STREET FLOODING AND POND OF WATER ON HIGHWAYS CAN BE EXPECTED. LAT...LON 2587 9773 2586 9718 2614 9719 2615 9773 $$ GBOGORAD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 3:20 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 25, 3:20 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 320 PM CDT FRI MAY 25 2007 .DISCUSSION...IMPRESSIVE COMMA HEAD CONFIGURATION LEFT OVER FROM THE OVERNIGHT MCS INDICATES THE PRESENCE OF A MID LEVEL MCV LEFT OVER CENTRAL TX. THE SOUTHERN END OF THIS COMMA HEAD CONFIGURATION HAS FLARED UP OVER THE CENTRAL AND EASTERN PORTIONS OF THE BRO CWA PRODUCING HVY RAINFALL MAINLY OVER KENEDY AND WILLACY COUNTIES. LAPS CAPE DATA INDICATES THAT THE CAPE OVER THE CWA IS LIMITED TO THE IMMEDIATE SOUTHERN COUNTIES AS OUTFLOW FROM THE NORTHERN CONV HAS STABILIZED CONDITIONS OVER THE NORTHERN PORTIONS OF THE CWA. THE LATEST QPF DISC FROM HPC INDICATES THAT THIS MCV FEATURE IS NOT HANDLED TERRIBLY WELL BY THE SHORT RANGE MODEL GUIDANCE WITH THE GFS DOING THE BEST JOB. THIS MAKES THE DECISION ON WHICH SET OF MODEL GUIDANCE TO FOLLOW FOR POPS PRETTY EASY. THE CURRENT CONV WILL HOLD ON FOR ANOTHER COUPLE OF HOURS WITH THE GFS QPF FIELDS SHOWING THE CONV GRADUALLY WEAKENING LATER TONIGHT. RADAR TRENDS INDICATE THAT THE MCV WILL CONTINUE MOVING OUT TO THE NORTHEAST THIS EVENING AND TONIGHT WHICH WILL PROVIDE A CONTINUED SOURCE OF UVV OVER THE CENTRAL AND EASTERN PORTIONS OF TX. CURRENT LAPS GUIDANCE INDICATES THAT THE MAX THETA-E CONVERGENCE VALUES WHICH APPEAR TO BE HELPING DRIVE THIS CONVECTION HAVE SHIFTED SOUTH OF THE RIO GRANDE WHICH WILL LIKELY SHIFT THE BULK OF THE CONV SOUTH OF THE AREAS AFFECTED WHICH WILL HOPEFULLY GIVE THEM A BIT OF A BREAK LATER THIS EVENING AS THE ATMS STABILIZES. CONV CHCS TOMORROW WILL BE PROBLEMATIC AS BOTH THE NAM AND GFS MAINTAIN BROAD 500 MB TROFFING OVER MUCH OF CENTRAL AND SOUTHERN TX TOMORROW WITH DEEP MOISTURE VALUES POOLED OVER THE REGION. BOTH THE NAM AND GFS SHOW DIFFERING MOISTURE VALUES WITH THE GFS SHOWING A MORE CIRCULAR BULLSEYE OVER CENTRAL TX WITH THE NAM SHOWING A MORE ELONGATED RH FIELD. THE MODEL DIFFERENCES CONTINUE AT THE UPPER LEVELS WITH BROAD AND DISORGANIZED POCKETS OF 500 MB PVA MOVING OVER THE REGION. THIS 500 MB TROFFING REMAINS ANCHORED OVER TX INTO MONDAY WHICH WILL LIKELY MAINTAIN GOOD UVV OVER THE NEXT SEVERAL DAYS. HOWEVER...MEAN RH VALUES START DIMINISHING ON SUNDAY WHICH IS ONE PLACE THAT THE MODELS BEGIN TO AGREE WHICH WILL RESULT IN THE POPS DIMINISHING ON SUN. HAVE LOW CONFIDENCE IN ANY ONE MODEL AND BELIEVE THAT ANY CONVECTION WILL HEAVILY DEPEND ON SURFACE BOUNDARY INTERACTION...THE ACCOMPANING SURFACE CONVERGENCE AND ANY DIURNAL HEATING. SO WILL GO WITH A COMPROMISE OF THE TWO MODELS WITH THE BEST RAIN CHCS CONFINED TO TOMORROW AS PER THE MAV AND MET GUIDANCE. TEMPS WILL HINGE ON OVERALL CLOUD COVER TRENDS AND PCPN COVERAGE. WILL GO A LITTLE LOWER THAN GUIDANCE AS BELIEVE THAT THIS WARM TREND IS OVERDONE. AFTER THIS 500 MB TROFFING LIFTS OUT TO THE EAST...RIDGING WILL THEN BUILD IN OVER TX WHICH WILL HELP DRY OUT THE ATMS AND INCREASE TEMPS TOWARDS THE END OF NEXT WEEK. MEX GUIDANCE LOOKS REASONABLE AND WILL STICK PRETTY CLOSE TO THIS TREND. AFTER ALL IS SAID AND DONE...WILL EXTEND THE FFA FOR THE ENTIRE BRO CWA THROUGH TOMORROW. UPDATED FFA WILL BE ISSUED SHORTLY. && .AVIATION...SHOWERS AND THUNDERSTORMS WILL BE THE MAIN THREAT TO AIRPORT OPERATIONS TODAY THROUGH THIS EVENING. CONDITIONS WILL BE MORE FAVORABLE FOR PILOTS TONIGHT...WITH A THREAT FOR PRECIPITATION EXPECTED SATURDAY. && .MARINE...BUOY 42020 REPORTED EAST-SOUTHEAST WINDS NEAR 14 KNOTS GUSTING TO NEAR 18 KNOTS WITH SEAS SLIGHTLY UNDER 6 FEET WITH A PERIOD OF 8 SECONDS AT 12 CDT/17 UTC. A SMALL CRAFT ADVISORY IS IN EFFECT FROM 20 TO 60 NAUTICAL MILES OFFSHORE FOR TODAY AND TONIGHT DUE TO ROUGH SEAS. THE SMALL CRAFT ADVISORY MAY NEED TO BE EXTENDED SATURDAY AND SATURDAY NIGHT IF THE UNFAVORABLE MARINE CONDITIONS PERSIST. MODERATE WINDS AND SEAS ARE FORECAST SUNDAY THROUGH EARLY NEXT WEEK AS THE PRESSURE GRADIENT WEAKENS OVER THE GULF OF MEXICO. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 76 82 75 83 / 80 70 40 40 BROWNSVILLE 75 83 73 83 / 80 70 40 40 HARLINGEN 75 82 73 83 / 80 70 40 40 MCALLEN 74 83 72 84 / 80 70 40 40 RIO GRANDE CITY 73 84 72 84 / 70 70 40 40 SOUTH PADRE ISLAND 77 82 75 83 / 80 70 40 40 && .BRO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR TXZ248>257. SMALL CRAFT ADVISORY UNTIL 7 AM CDT SATURDAY FOR GMZ170-175. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS...60 MARINE/AVIATION...66 MESO...ABBOTT
Hazardous weather outlook, May 25, 11:05 AM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1105 AM CDT FRI MAY 25 2007 TXZ248>257-261100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1105 AM CDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT. AREAS OF HEAVY RAIN PRODUCING SHOWERS AND THUNDERSTORMS WILL RESULT IN PONDING OF WATER ON ROADS AND FLOODING IN LOW LYING AREAS TODAY...ESPECIALLY WHERE MODERATE TO HEAVY RAINS OCCURRED LAST NIGHT. ACCORDINGLY...A FLASH FLOOD WATCH HAS BEEN POSTED FOR BROOKS...CAMERON...WILLACY... HIDALGO...AND KENEDY COUNTIES UNTIL 7 PM FRIDAY EVENING. ALSO...THERE IS A SMALL CRAFT ADVISORY IN EFFECT TODAY THROUGH TONIGHT FROM 20 TO 60 MILES OFFSHORE DUE TO ROUGH SEAS. AND...THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE SMALL CRAFT ADVISORY MAY NEED TO BE EXTENDED SATURDAY THROUGH SATURDAY NIGHT IF THE ROUGH SEAS PERSIST. A MODERATE TO HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES WOULD LIKELY ACCOMPANY THE ROUGH SEAS. AND...SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH MUCH OF THE PERIOD. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED. TOMASELLI/SPEECE
In the hours before
Local storm report, May 25, 3:13 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
313 PM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM FLASH FLOOD SAN PERLITA 26.50N 97.64W
05/25/2007 WILLACY TX LAW ENFORCEMENT
WILLACY COUNTY SHERIFFS OFFICE REPORTS WATER COVERING
HIGHWAY 186 AND 1420 IN THE VICINITY OF SAN PERLITA.
&&
TOMASELLILocal storm report, May 25, 3:17 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
317 PM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM FLASH FLOOD EDINBURG 26.30N 98.16W
05/25/2007 HIDALGO TX LAW ENFORCEMENT
MCALLEN DEPARTMENT OF PUBLIC SAFETY REPORTS WATER
COVERING FARM-TO-MARKET 1925 EAST OF HIGHWAY 281 IN THE
VICINITY OF EDINBURG.
&&
TOMASELLILocal storm report, May 25, 3:37 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
337 PM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM FLASH FLOOD SAN BENITO 26.14N 97.64W
05/25/2007 CAMERON TX OTHER FEDERAL
TEXAS GENERAL LAND OFFICE OFFICIAL REPORTS STANDING WATER
ON US 77 AND FRONTAGE ROAD WITH CONTINUING TORRENTIAL
RAINS IN SAN BENITO.
&&
MARTINLocal storm report, May 25, 3:51 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
351 PM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM FLASH FLOOD HARLINGEN 26.20N 97.69W
05/25/2007 CAMERON TX OTHER FEDERAL
TEXAS GENERAL LAND OFFICE OFFICIAL REPORTS RIGHT LANE OF
ED CAREY CLOSED BY SIX INCHES OF WATER NEAR ED CAREY AND
BUSINESS 77.
&&
TOMASELLILocal storm report, May 25, 4:06 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
406 PM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM FLASH FLOOD N HARLINGEN 26.20N 97.69W
05/25/2007 CAMERON TX COUNTY OFFICIAL
CAMERON COUNTY OFFICIAL REPORTS HEAVY FLOODING IN
MARIPOSA SUBDIVISION NORTH OF HARLINGEN WITH WATER UP TO
CAR HEADLIGHTS.
0403 PM FLASH FLOOD SAN BENITO 26.14N 97.64W
05/25/2007 CAMERON TX COUNTY OFFICIAL
CAMERON COUNTY OFFICIAL REPORTS FLOODING OF BUSINESS 77
AND FARM-TO-MARKET 510 IN SAN BENITO.
&&
TOMASELLILocal storm report, May 25, 4:31 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
431 PM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM FLASH FLOOD EDCOUCH 26.29N 97.96W
05/25/2007 HIDALGO TX DEPT OF HIGHWAYS
TX DOT OFFICIAL REPORTS 4 TO 5 INCHES OF WATER ON FM 1015
AND SH 107.
0419 PM FLASH FLOOD ELSA 26.30N 97.99W
05/25/2007 HIDALGO TX DEPT OF HIGHWAYS
TX DOT OFFICIAL REPORTS 4 TO 5 INCHES OF WATER ON FM 88
AND SH 107.
0419 PM FLASH FLOOD EDCOUCH 26.29N 97.96W
05/25/2007 HIDALGO TX DEPT OF HIGHWAYS
TX DOT OFFICIAL REPORTS 4 TO 5 INCHES OF WATER ON FM 1422
IN MONTE ALTO.
0419 PM FLASH FLOOD EDINBURG 26.30N 98.16W
05/25/2007 HIDALGO TX LAW ENFORCEMENT
MCALLEN DEPARTMENT OF PUBLIC SAFETY REPORTS FLOODING ON
FM 1925 BETWEEN FM 1423 AND FM 493. ALSO FLOODING ON
BUSINESS 83 BETWEEN FM 1423 AND FM 907. SOME CARS
STALLED.
0419 PM FLASH FLOOD SANTA ROSA 26.25N 97.83W
05/25/2007 CAMERON TX DEPT OF HIGHWAYS
TX DOT OFFICIAL REPORTS ONE AND A HALF FEET OF WATER ON
FM 506 AND FM 107 IN SANTA ROSA.
&&
TOMASELLIThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 12:01 AM CDT | Flash Flood Warning | BRO | Hidalgo, Willacy | 89 min |
| May 25, 10:43 AM CDT | Flash Flood Warning | BRO | Cameron | 62 min |
| May 25, 11:02 AM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 32 hr |
| May 25, 11:03 AM CDT | Flash Flood Warning | BRO | Willacy | 57 min |
| May 25, 11:22 AM CDT | Marine Weather Statement | BRO | 98 min | |
| May 25, 11:23 AM CDT | Flash Flood Warning | BRO | Kenedy | 67 min |
| May 25, 12:17 PM CDT | Special Marine Warning | BRO | 58 min | |
| May 25, 12:28 PM CDT | Flash Flood Warning | BRO | Kenedy | 62 min |
| May 25, 1:21 PM CDT | Flash Flood Warning | BRO | Cameron, Willacy | 84 min |
| May 25, 1:32 PM CDT | Flash Flood Warning | BRO | Kenedy | 88 min |
| May 25, 1:46 PM CDT | Flash Flood Warning | BRO | Hidalgo | 59 min |
| May 25, 2:50 PM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo, Willacy | 115 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.